BREAKING NEWS

"There is no reason to keep the minimum wage there, but ...", Rama gives the fantastic news for Albanians

"There is no reason to keep the minimum wage there, but ...", Rama
x

Shëndeti

Be carefull! Here's what happens to your body when you get too much vitamin D.

Be carefull! Here's what happens to your body when you get too much vitamin

Vitamin D is a hot topic right now, as many doctors, nutritionists and other health experts say it can reduce the severity of COVID-19 symptoms.

Why? The vitamin is known to help support the immune system by reducing inflammation in the body, caused by the virus. However, Ali Webster, director of Food Research and Communication at the International Food Information Council, points out that vitamin D may not be the end of it all.

"Recent studies on this topic say there is insufficient evidence to prove that vitamin D helps prevent or treat COVID-19," she says.

Even taking a vitamin D supplement can harm you, that is, if you overdose.

Below, you will see five possible side effects of taking too much vitamin D.

1 You can have mixed

Since vitamin D is a fat-soluble vitamin, which means that it is better absorbed and transported in your body if consumed with fat, this, in part, makes consumption possible in toxic quantities. Webster explains that this vitamin increases the absorption of calcium into the bloodstream which can even cause vomiting.

If you have started to feel nauseous while taking supplements, this may be an indication that you are taking a lot of fat-soluble vitamins.

2 Dehydration can occur

Webster also says you may be at risk for dehydration when you take too much vitamin D. Side effects of not drinking enough water include an increase in body temperature, a drop in blood pressure, muscle cramps and constipation. If any of these symptoms are common and you are also taking this vitamin, take a few days off and then resume halving the dose.

3 You may start to feel weak

Vomiting and dehydration can leave you feeling weak, but taking too much vitamin D can also lead to unexplained exhaustion. You may even experience a loss of appetite, which can also make you feel tired.

4 You can create kidney stones

Another risk factor for excessive vitamin D intake is the development of kidney stones. Vitamin D increases the absorption of calcium from the gastrointestinal tract, which in turn can lead to many minerals in the bloodstream. Having too much calcium in the blood can cause the formation of kidney stones.

5 In severe cases, you may experience heart abnormalities

In the worst case scenario, which means the most severe cases of vitamin D toxicity, Webster says you may experience heart abnormalities. However, you should take the recommended amount very well so as not to feel dangerous side effects.